Alert archive / Wyoming / Red Flag Warnings in 2018

Red Flag Warning 10, NWS Cheyenne, WY

June 15, 2018

NWS Cheyenne, WY issued this red flag warning at Jun 15, 2018, 11:41 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2018, 11:41 AM MDT (17:41 UTC)
Expired
Jun 15, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

037 
WWUS85 KCYS 151741
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1141 AM MDT Fri Jun 15 2018

...Critical Fire Weather Conditions expected this afternoon and
evening for Fire Weather Zones 305...307 and 309...


WYZ305-307-309-160200-
/O.NEW.KCYS.FW.W.0010.180615T1741Z-180616T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
1141 AM MDT Fri Jun 15 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 305,
307, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 305. Fire weather zone 307. 
  Fire weather zone 309. 

* WIND...West southwest at 25 to 35 mph with gusts to 40 mph in
  the afternoon.

* HUMIDITY...Minimum values of 10 to 15% increasing late this
  evening.

* THUNDERSTORMS... Isolated thunderstorms will develop this
  afternoon and evening. Thunderstorms will produce erratic winds 
  and occasional lightning.
  

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
736 
WWUS85 KCYS 160154
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
754 PM MDT Fri Jun 15 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307,
AND 309...

WYZ305-307-309-160300-
/O.EXP.KCYS.FW.W.0010.000000T0000Z-180616T0200Z/
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
754 PM MDT Fri Jun 15 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 305, 307,
AND 309...

Slowly diminishing winds and relative humidities rising above
15 percent can be expected after sunset.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 15, 5:29 AM MDT, 6 hours 12 minutes earlier.

Area forecast discussion, Jun 15, 5:29 AM MDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
529 AM MDT Fri Jun 15 2018

.SHORT TERM...(Today through Sunday)
Issued at 244 AM MDT Fri Jun 15 2018

Forecast concerns with this morning package deal with fire weather
today, followed by rain chances/intensities over the weekend.

Currently...Frontal boundary drapes from east to west along a line
from Chadron to Wheatland to Muddy Gap this morning. Dewpoints in
the 50s north of the front with 30s and 40s south of the front.
Radar showing some elevated convection across our northern zones
north of the front. Doubt any precip is reaching the ground though
as cells have moved over sensors, but no rainfall was reported.

For today...Another windy day across Carbon and Albany Counties
as GFS 700mb winds forecast 30-35kts. With increasing clouds and
humidity though, do think we will stay above critical levels on
humidity today. Will handle the winds in an SPS for the fire zones
that are reported ready on fuels. Showers and thunderstorms today
will be mainly confined to the south Laramie Range.

PWATS really begin jumping tonight into Saturday. Start off at
around .3 inches this morning, but by tonight, GFS sounding for
Rawlins up to .65 after midnight and then .75 by noon Saturday.
Across the Panhandle, PWATS up to well over 1.25 inches by noon
Saturday as the subtropical moisture from the southwest begins to
move into the area. Should see widespread showers and
thunderstorms Saturday and Saturday night.

Forecast storm motions really slow Saturday night into Sunday as
PWATS approach 1.5 inches across the Panhandle. Long/skinny CAPE
profiles on soundings suggest heavy rainfall. ECMWF forecast close
to 2 inches of rainfall along and north of a line from Alliance to
Wheatland to Rawlins. May need a Flash Flood Watch for Sunday as
the event draws a little closer time wise. Also may need for the
Badger Creek Burn scar as well.

.LONG TERM...(Sunday night through Thursday)
Issued at 244 AM MDT Fri Jun 15 2018

Sunday night/Monday...Expecting scattered to numerous showers and
thunderstorm Sunday night with abundant low and mid level moisture
present and diffluent southwest flow aloft with low level upslope
aiding in lift. During the day Monday, best forcing will be over our
western counties on the western edge of low level upslope southeast
winds since our eastern counties will likely be too stable at low
levels for convective development. Thus, expect scattered showers
and thunderstorms developing in the afternoon west of a Douglas to
Cheyenne line with precipitation slowly drifting eastward in the
evening. Continued relatively cool with all the cloud cover and
widespread precipitation coverage.

Tuesday...As the upper trough moves into western Wyoming, another
shortwave trough aloft rotates northward across our counties, and
with abundant low and mid level moisture present, expect scattered
showers and thunderstorms again, focused along a Douglas to Cheyenne
line in the afternoon, then drifting slowly eastward in the evening.

Wednesday...With broad trough remaining over the Rockies and
abundant low and mid level moisture present, expect another round of
scattered showers and thunderstorms in the afternoon and evening,
most numerous along and east of Interstate 25.

Thursday...Similar scenario to Wednesday with enough low and mid
level moisture and instability to produce scattered afternoon and
evening showers and thunderstorms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 527 AM MDT Fri Jun 15 2018

Wyoming TAFS...VFR at Rawlins with winds gusting to 38 knots from
15Z to 01Z. VFR at Laramie and Cheyenne with thunderstorms nearby
from 18Z to 01Z and wind gusts up to 40 knots.

Nebraska TAFS...VFR. Wind gusts to 23 knots from 15Z to 02Z.

&&

.FIRE WEATHER...
Issued at 144 AM MDT Fri Jun 15 2018

Looks like afternoon humidity should be higher today over
yesterday as subtropical moisture from the southwest moves into
the area. It will still be windy today across Carbon and Albany
Counties, which will be west of a stalled out cold front from
Chadron to north of Rawlins. South and west of this front, wind
gusts to 30-35 mph likely again today. But given the higher
humidity today, do think we will stay above critical levels for
fire weather today. Wetting rain chances increase significantly
tonight into Saturday. Sunday could see heavy rainfall that could
have adverse impacts on the Badger Creek burn scar with potential
flash flooding and mud slides.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 15, 3:37 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
337 AM MDT Fri Jun 15 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-160945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
337 AM MDT Fri Jun 15 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon,
mainly from Douglas, to Wheatland to Cheyenne and nearby
locations, with isolated to widely scattered thunderstorms
everywhere this evening. A few storms today along a Douglas to
Lusk line may produce small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers, along with scattered thunderstorms
will develop in the afternoons and evenings, with some of the
storms producing locally heavy rain Saturday night and Sunday, and
possibly into early next week.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:10 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 15, 1:20 PM MDTSevere Thunderstorm WarningCYSLaramie23 min
Jun 15, 2:30 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 15, 3:05 PM MDTSevere Thunderstorm WarningCYSLaramie40 min
Jun 15, 3:43 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 15, 5:28 PM MDTSpecial Weather StatementCYSPlatte32 min
Jun 15, 5:39 PM MDTSpecial Weather StatementCYSPlatte36 min

Nearby

Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.